Should I seek a second opinion?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

misspriss82
Regular Member


Date Joined Mar 2008
Total Posts : 221
   Posted 3/20/2008 4:34 PM (GMT -7)   
Ok, here's my story, thanks for reading, in advance. :)

I was diagnosed in July with Crohn's. My GI Dr. put me on Asacol 3 pills, 3x daily & prednisone. I never really went into "remission". I still have D EVERY SINGLE DAY! I see my GI Dr. at least twice a month to "check in". The prednisone helped, but he finally switched me to Endocort (been on it two weeks now). He's positive and upbeat, but I feel like he's not really concerned at all about the fact that I'm having D every day, at the least 3x a day.

In Feb., I went to him again and voiced to the nurse that, while my dr. is extremely nice and seems knowledgeable, I feel that he isn't listening to me, that shouldn't we be trying something new to see if that helps? So I went to see him yesterday and the nurse says to me, "did he listen to you last time?"

I felt immediately uncomfortable that she remembered that and basically said, I feel like he listened, he changed up my meds a little. SO then my dr. comes in and does the usual chat, I tell him, no vomit, but still D everyday. He goes on and on and tells me to eat more fiber in my diet (WHAT?!) and that I need to take metamucil as well. Then he says, "See, I do listen to you sometimes". I am MORTIFIED!!

Has anyone else ever been in this situation? Has your dr told you to eat more fiber when you're having D? And also, I feel like he hates me now b/c I said he didn't listen to me, when really I'm just frustrated at being sick all the time. he's the dr., he needs to figure out the cocktail of meds that will work! argh.
26 y/o, diagnosed at 25 y/o
Asacol 400mg 3 pills 3x daily
Entocort, 3 pills daily
Upset stomach daily, tired all the time (except when on Prednisone), occasional abdominal pain
Weigh loss, but scared that once I start the Entocort where will be lots of weight gain :(


misspriss82
Regular Member


Date Joined Mar 2008
Total Posts : 221
   Posted 3/20/2008 4:46 PM (GMT -7)   
I also wanted to add that my Dr. told me that there "weight gain" is not a side effect of taking Entocort. WHAT?!!? it says right on the label that its a side effect. I'm just ... I don't know what to do .
26 y/o, diagnosed at 25 y/o
Asacol 400mg 3 pills 3x daily
Entocort, 3 pills daily
Upset stomach daily, tired all the time (except when on Prednisone), occasional abdominal pain
Weigh loss, but scared that once I start the Entocort where will be lots of weight gain :(


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 3/20/2008 5:01 PM (GMT -7)   
Personally, I think it doesn't hurt to get a second opinion. I see 2 GI specialist on a regular basis, and my PCP is also a GI. They all consult about me and then we kind of do what the consensus says. Especially in your case where you are new to all of this and nothing has really worked for you yet. But, you shouldn't be embarassed that your doctor and nurse are discussing what you have said. You need them to listen to you and to take your concerns seriously. I went along for way too many years just doing whatever the doctors said and not really taking control of my treatment. It really did me no good. You are your own best advocate and you need to speak up to make sure that your concerns are HEARD and taken care of. If you don't think that the treatment is working then you need to demand a change. You are doing the right thing by getting educated about all the options and drug treatments available. You might need to set up a longer appointment so that you can really discuss things and be taken seriously. If you think you need support, ask someone to go with you who can back you up. Write everything down so you don't forget the points you want to make. Just really go in prepared and don't get flustered. Remember, this is your life and your health, you PAY them to take care of you. You are in charge.
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 3/20/2008 5:23 PM (GMT -7)   
Both my doctor and my surgeon have recommended metamucil. I've been afraid of it but am not giving it a shot. After a few days, it does seem to be helping. There are a few people on here who have posted that they take it regularly. I think it helps "bulk up" the D and "move along" if there is C.

But, it is very important to have a good communication connection with your doctor. This disease leaves us guessing all the time. Just when you think you've got it figured out, it may well change. A close relationship with a doctor is so important. I am on my 4th GI. I liked my last one a lot, but I made the final switch to a doctor in research in hopes of clinical trial news. My first two doctors were not at all good with me.
--39 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05
--1 fistula, crohn's colitis, limited to large intestine
--rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone
--stuck on methylprednisolone
--tried Prochymal in Phase III study (can't wait til it's approved!)
--waiting to start Tysabri
--single mom to 10-year-old girl

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:11 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
174 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer